Texas, 2021Flash Flooding in Texas, October 14, 2021
October 14, 2021 · NWS CRP · 6 events in 2 counties and zones
Numerous showers and scattered thunderstorms lingered over the Coastal Bend on the morning of the 14th as an upper level disturbance interacted with deep tropical moisture over the region. Rainfall amounts averaged from 2 to 4 inches over the coastal plains with locally higher amounts up to 6 inches occurred over central San Patricio and western Refugio Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and scattered thunderstorms lingered over the Coastal Bend on the morning of the 14th as an upper level disturbance interacted with deep tropical moisture over the region. Rainfall amounts averaged from 2 to 4 inches over the coastal plains with locally higher amounts up to 6 inches occurred over central San Patricio and western Refugio Counties. Heavy rainfall produced flooding in San Patricio and Nueces Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 14, 5:36 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 14, 5:36 AM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
636 AM CDT Thu Oct 14 2021
.AVIATION...
Predominate MVFR ceilings early this morning, along with possible
IFR conditions near isolated/scattered showers and thundestorms
over the Coastal Bend/Victoria Crossroads. Expect a mixture of
MVFR/VFR conditions this afternoon along with additional
isolated/scattered showers and thunderstorms over mainly the
Coastal Plains. VFR this evening followed by a transition to
predominate MVFR conditions overnight.
&&
.PREV DISCUSSION... /Issued 458 AM CDT Thu Oct 14 2021/
SHORT TERM (Today through Friday)...
Isolated convection continues over portions of the CWA early this
morning, aided by a surface trough and sufficient
moisture/instability. All significant forcing is located north of
the CWA. Mid level drying is expected to commence this morning
over the WRN CWA, the gradually over the remainder of the CWA.
Deterministic output suggests that the foregoing surface trough
will gradually dissipate today. PWAT values are expected to remain
near/above normal over the CWA this afternoon. Anticipate
additional isolated/scattered convection this afternoon over the
Coastal Bend/Victoria Crossroads. WPC places the Victoria
Crossroads/northern Coastal Bend in a Slight Risk of Excessive
Rainfall. Will allow the current FFA to expire at 12z yet will not
issue a FFA for the Slight Risk area. Although locally heavy
rainfall may occur, not confident regarding widespread flash
flooding.
GOES-16 water vapor imagery/derived motion wind support the
NWP model intializations of an upper level disturbance over the
Rockies/Four Corners region. Concur with deterministic runs that
move this upper level system slowly EWD and over the Plains
Friday. The corresponding cold front is expected to enter the CWA
by Friday afternoon then offshore around 00z Friday. Most of the
deterministic runs predict near or below normal PWAT values over
the CWA in advance of the front. Nevertheless, will forecast
isolated/scattered convection Friday owing to moisture convergence
along the front. Will use PoPs similar to that produced by the
NBM.
Anticipate minor coastal flooding again during the next high tidal
cycle, when considering P-ETSS output and to a lesser extent
persistence.
LONG TERM (Friday Night through Wednesday)...
Cooler and drier conditions are expected after cold frontal
passage. Based on the NBM and SREF ensemble mean, anticipate low
temperatures in the 50s and highs in the 70s Saturday and Sunday.
Gradual warming trend expected Monday through Wednesday. Although
the GFS and ECMWF move an upper disturbance/low over the NWRN
CONUS Monday, the GFS cuts off this low over the central/northern
Plains Wednesday, the ECMWF maintains a progressive system.
Nevertheless, both runs develop onshore flow by late Sunday.
Anticipate sufficient moisture increase over the Waters for
isolated convection Wednesday.
MARINE...
Moderate to strong onshore flow this morning over the Waters,
yet expected the MSLP gradient/associated wind to
decrease signficantly by this evening. Isolated to scattered
showers and thunderstorms expected today. Drier conditions
tonight. A cold front is expected to move across the Waters Friday
evening and trigger isolated to scattered convection.
Moderate to strong offshore flow and drier conditions are expected
to develop after frontal passage and continue Saturday. A
transition to weak to moderate flow late Sunday. Moisture may
increase sufficently for isolated convection Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 76 91 61 76 / 40 10 40 10 0
Victoria 87 74 91 57 75 / 70 10 40 0 0
Laredo 94 72 93 62 77 / 10 10 30 20 0
Alice 92 73 93 58 77 / 40 10 40 10 0
Rockport 88 77 90 62 77 / 50 10 40 10 0
Cotulla 92 72 90 58 77 / 20 10 20 0 0
Kingsville 90 73 93 60 77 / 40 10 40 20 0
Navy Corpus 87 78 88 65 76 / 40 10 40 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 AM CDT Friday For the following
zones: Kleberg Islands...Nueces Islands.
Flash Flood Watch until 7 AM CDT this morning For the following
zones: Duval...Live Oak...McMullen.
GM...Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
WC/87...AVIATIONHazardous weather outlook, Oct 14, 5:10 AM CST, 4 hours before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
610 AM CDT Thu Oct 14 2021
TXZ229>234-239>247-342>347-442-443-447-151115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
610 AM CDT Thu Oct 14 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms today, mainly over the
Coastal Bend and Victoria Crossroads.
A Coastal Flood Advisory is in effect south of Port Aransas, for
minor coastal flooding expected during the next high tidal cycle.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Minor coastal flooding may occur during the high tidal cycles
Friday and Saturday.
An Elevated Fire Weather condition may occur Saturday afternoon
over the Coastal Bend and Victoria Crossroads.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-151115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
610 AM CDT Thu Oct 14 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms expected today.
A Small Craft Advisory is in effect until 1 PM CDT today for the
coastal waters.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Small Craft Advisory conditions may occur Friday night and
Saturday over the coastal waters.
Isolated thunderstorms may occur Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/87
In the hours before
Special weather statement, Oct 14, 7:04 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
804 AM CDT Thu Oct 14 2021
TXZ232-244-246-346-141345-
Inland San Patricio TX-Coastal Refugio TX-Bee TX-Inland Refugio TX-
804 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northeastern San
Patricio, southwestern Refugio and southeastern Bee Counties through
845 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Paul, or near Sinton, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sinton, Refugio, Woodsboro, St. Paul, Bonnie View and Papalote.
This includes the following highways...
US Highway 181 between mile markers 612 and 628.
US Highway 77 between mile markers 622 and 650.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2817 9710 2808 9726 2809 9727 2809 9729
2806 9730 2794 9751 2808 9769 2839 9739
2839 9737
TIME...MOT...LOC 1303Z 225DEG 20KT 2809 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TCSpecial weather statement, Oct 14, 7:47 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
847 AM CDT Thu Oct 14 2021
TXZ233-234-246-346-141430-
Victoria TX-Coastal Refugio TX-Inland Refugio TX-Goliad TX-
847 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of south central
Victoria, southeastern Goliad and Refugio Counties through 930 AM
CDT...
At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over
Refugio, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Refugio, Woodsboro, McFaddin, Quintana, Tivoli and Austwell.
This includes the following highways...
US Highway 183 between mile markers 660 and 668.
US Highway 77 between mile markers 590 and 628.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 9681 2828 9707 2827 9712 2826 9712
2825 9713 2818 9729 2833 9742 2870 9707
TIME...MOT...LOC 1347Z 238DEG 27KT 2834 9726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TCSpecial weather statement, Oct 14, 8:50 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
950 AM CDT Thu Oct 14 2021
TXZ241>245-343-344-346-141530-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Coastal Aransas TX-Inland Kleberg TX-
950 AM CDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of southwestern Aransas,
southwestern Nueces, central San Patricio, west central Jim Wells,
southwestern Refugio and northwestern Kleberg Counties through 1030
AM CDT...
At 949 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sinton to near Robstown to 7 miles
northwest of Kingsville. Movement was east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Sinton, Taft,
Driscoll, Corpus Christi International Airport, Bishop, Odem,
Gregory, St. Paul, Bayside, Corpus Christi North Beach, Bay Area
Medical Center, Spohn Hospital South, Clarkwood, Annaville, Calallen
and Kingsville Naval Air Station.
This includes the following highways...
Interstate 37 between mile markers 1 and 19.
US Highway 281 between mile markers 686 and 688.
US Highway 181 between mile markers 618 and 648.
US Highway 77 between mile markers 640 and 696.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2754 9817 2775 9774 2812 9755 2812 9741
2811 9740 2812 9740 2813 9731 2811 9732
2810 9730 2811 9729 2809 9728 2813 9725
2813 9712 2769 9734 2744 9784
TIME...MOT...LOC 1449Z 270DEG 15KT 2805 9745 2775 9761 2757 9796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TCFlash Flood, San Patricio
- When
- October 14, 9:10 AM CST to 9:55 AM CST
- Where
- San Patricio County, 3.35 mi ENE of Odem to 2.03 mi NNE of Odem
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 27.970, -97.530
TX-DOT reported road closures on FM 1944 south of Sinton due to flooding. High water was also over the road on FM 1945.
Flash Flood, San Patricio
- When
- October 14, 9:40 AM CST to 10:45 AM CST
- Where
- San Patricio County, 7.7 mi NNE of Gregory to 9.11 mi NE of Taft
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 28.035, -97.257
Flood waters were over State Highway 188 east of Sinton.
Flash Flood, Nueces
- When
- October 14, 10:20 AM CST to 11:20 AM CST
- Where
- Nueces County, 2.3 mi SW of Texas Am Cc Univ to 2.92 mi SW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.690, -97.350
Water covered the road on Rodd Field Road in Corpus Christi.
Flash Flood, Nueces
- When
- October 14, 10:20 AM CST to 11:15 AM CST
- Where
- Nueces County, 3.06 mi W of Texas Am Cc Univ to 3.37 mi WNW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.710, -97.370
Water was over the frontage road of west bound South Padre Island Drive near Staples Street.
Flash Flood, Nueces
- When
- October 14, 10:26 AM CST to 11:15 AM CST
- Where
- Nueces County, 3.44 mi NW of Texas Am Cc Univ to 3.38 mi NW of Texas Am Cc Univ
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 27.738, -97.366
Flooding occurred in a parking lot between buildings of an apartment complex.
Flash Flood, Nueces
- When
- October 14, 10:34 AM CST to 11:16 AM CST
- Where
- Nueces County, 2.05 mi ESE of Corpus Christi to 1.59 mi E of Corpus Christi
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.769, -97.389
High water was over the road at Buford and 3rd Streets in downtown Corpus Christi.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, October 14 to 15, 2021$90,000 · 2 in hail · 18 events
- Tornado in Michigan, October 14, 2021$40,000 · EF0 · 1 event
- Frost and Freeze in Colorado, October 14 to 15, 20218 events
- Marine Thunderstorm Wind in Lake Erie, October 14, 20211 event
- Damaging Wind in Missouri, October 14, 2021$10,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988845, 988848, 988851, 988852, 988853, 988854.